MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA ALL-POLY PATELLA CEMENTED; PROSTHESIS KNEE

ZIMMER MANUFACTURING B.V. PERSONA ALL-POLY PATELLA CEMENTED; PROSTHESIS KNEE
Catalog Number 42540200035
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Swelling/ Edema (4577); Bursitis (4832)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: e1 vngd ps tib brg 71/75x10 catalog # ep-183640 lot # 747040.Vngd ps open por fmrl rt 67.5 catalog # 184510 lot # 925210.Bmet regenx pri tib tray 75mm cocr 75mm catalog # 141274 lot # 061060.Biomet finned pri stem 40mm catalog # 141314 lot # 300520.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a patellectomy procedure three months post implantation due to dislocation of patella.No more information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the prosthetic patella that came off into the knee joint was found and removed.A subperiosteal patellectomy was performed taking out the entire patella which was found to be very small.The root cause is attributed to user error.The persona personalized knee surgical technique states the following: 'at least 10mm of bone must remain to ensure that the pegs of the patella implant do not protrude through the anterior surface'.The persona personalized knee instructions for use also states the following: 'persona system components are sized by matching the femoral and tibial component sizes, styles and orientations on the product label to the information on the articular surface or by utilizing the compatibility charts.' a summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ALL-POLY PATELLA CEMENTED
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21756140
Report Number0002648920-2025-00091
Device Sequence Number9821700
Product Code MBH
UDI-Device Identifier00889024247703
UDI-Public(01)00889024247703(17)280821(10)66174796
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42540200035
Device Lot Number66174796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight104 KG